MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM; BURR,SURGICAL

ARTHREX, INC. BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM; BURR,SURGICAL
Model Number BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 2/26/2024, it was reported by a sales representative via email that the adhesive from an ar-8550rfoe retractable flushcut burr that keeps the burr attached broke off.The burr blade was floating in the patient's acromioclavicular joint.The surgeon removed the fragments successfully and completed the case using a new blade.This was discovered during a procedure.The patient suffered no negative effects on or after the procedure.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the devices due to side-loading the devices during use.

Brand Name
BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18869224
Report Number1220246-2024-01377
Device Sequence Number11505868
Product Code GFF
UDI-Device Identifier00888867259799
UDI-Public00888867259799
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM
Device Catalogue NumberAR-8550RFOE
Device Lot Number15196306
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown